Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 69, NWS Mobile, AL

July 10, 2020George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at Jul 10, 2020, 9:44 AM CDT for George County, Greene County, Wayne County, Mississippi. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Jul 10, 2020, 9:44 AM CDT (14:44 UTC)
Expired
Jul 31, 2020, 9:44 AM CDT
In force
21 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 20.93 ft at Jul 12, 2020, 3:00 AM CDT.

actionminormoderate1015202507/1007/1107/1207/1307/1407/1507/1607/1707/1807/1907/2007/2107/2207/2307/2407/2507/2607/2707/2807/2907/3007/3108/01
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

486 
WGUS44 KMOB 101444
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
944 AM CDT Fri Jul 10 2020

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


MSC039-041-153-110245-
/O.NEW.KMOB.FL.W.0069.200710T1444Z-000000T0000Z/
/LEKM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
944 AM CDT Fri Jul 10 2020

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Chickasawhay At Leakesville.
* From this morning until further notice.
* At 9:15 AM CDT Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to flood stage Sunday 
  evening, July 12th, and crest at 20.0 feet. It will then fall 
  below flood stage Monday evening.
* Impact...At 20.0 feet, Flooding of lowlands will occur.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

JLH
7 follow-up statements
387 
WGUS84 KMOB 110056
FLSMOB

Flood Statement
National Weather Service Mobile AL
756 PM CDT Fri Jul 10 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Leakesville...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


MSC039-041-153-111300-
/O.EXT.KMOB.FL.W.0069.000000T0000Z-200714T1800Z/
/LEKM6.1.ER.200711T1200Z.200712T1800Z.200714T1200Z.NO/
756 PM CDT Fri Jul 10 2020

...The Flood Warning is now in effect until early Tuesday 
afternoon...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until Tuesday afternoon.
* At 7:15 PM CDT Friday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 21.5 feet early Sunday afternoon. 
  It will then fall below flood stage Tuesday morning.
* Impact...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

GJM
248 
WGUS84 KMOB 111349
FLSMOB

Flood Statement
National Weather Service Mobile AL
849 AM CDT Sat Jul 11 2020

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

&&


MSC039-041-153-120200-
/O.EXT.KMOB.FL.W.0069.000000T0000Z-200716T0224Z/
/LEKM6.1.ER.200711T0630Z.200713T0600Z.200715T2024Z.NO/
849 AM CDT Sat Jul 11 2020

...The Flood Warning is now in effect until late Wednesday evening...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until Wednesday evening.
* At 8:15 AM CDT Saturday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 23.0 feet 
  early Monday morning. It will then fall below flood stage 
  Wednesday afternoon.
* Impact...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$
193 
WGUS84 KMOB 120242
FLSMOB

Flood Statement
National Weather Service Mobile AL
942 PM CDT Sat Jul 11 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Leakesville...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

&&


MSC039-041-153-121445-
/O.CON.KMOB.FL.W.0069.000000T0000Z-200716T0224Z/
/LEKM6.1.ER.200711T0630Z.200713T0600Z.200715T2024Z.NO/
942 PM CDT Sat Jul 11 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until Wednesday evening.
* At 9:15 PM CDT Saturday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 PM CDT Saturday was 20.9 feet.
* Forecast...The river is expected to rise to a crest of 23.0 feet 
  early Monday morning. It will then fall below flood stage 
  Wednesday afternoon.
* Impact...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

GJM
736 
WGUS84 KMOB 121524
FLSMOB

Flood Statement
National Weather Service Mobile AL
1024 AM CDT Sun Jul 12 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

&&


MSC039-041-153-130330-
/O.EXT.KMOB.FL.W.0069.000000T0000Z-200714T0900Z/
/LEKM6.1.ER.200711T0630Z.200712T0800Z.200714T0300Z.NO/
1024 AM CDT Sun Jul 12 2020

...The Flood Warning is now in effect until early Tuesday morning...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until late Monday night.
* At 9:15 AM CDT Sunday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:15 AM CDT Sunday was 20.9 feet.
* Forecast...The river is expected to crest at 20.9 feet this 
  afternoon. It will then fall below flood stage Monday night.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.9 
  feet on 01/30/2016.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$
923 
WGUS84 KMOB 130024
FLSMOB

Flood Statement
National Weather Service Mobile AL
724 PM CDT Sun Jul 12 2020

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 730 AM CDT.

&&


MSC039-041-153-131230-
/O.CON.KMOB.FL.W.0069.000000T0000Z-200714T0900Z/
/LEKM6.1.ER.200711T0630Z.200712T0800Z.200714T0300Z.NO/
724 PM CDT Sun Jul 12 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until late Monday night.
* At 6:15 PM CDT Sunday the stage was 20.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:15 PM CDT Sunday was 20.9 feet.
* Forecast...The river is expected to fall below flood stage late 
  tomorrow evening and continue falling to 15.7 feet Friday evening.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.8 
  feet on 02/05/2016.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

MOB
103 
WGUS84 KMOB 131421
FLSMOB

Flood Statement
National Weather Service Mobile AL
921 AM CDT Mon Jul 13 2020

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 930 PM CDT.

&&


MSC039-041-153-140230-
/O.CON.KMOB.FL.W.0069.000000T0000Z-200714T0900Z/
/LEKM6.1.ER.200711T0630Z.200712T0800Z.200714T0300Z.NO/
921 AM CDT Mon Jul 13 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until late tonight.
* At 6:15 PM CDT Sunday the stage was 20.8 feet.
* Flood stage is 20 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:15 PM CDT Sunday was 20.9 feet.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 15.7 feet Friday evening.
* Impact...At 20 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.8 
  feet on 02/05/2016.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$
636 
WGUS84 KMOB 140050
FLSMOB

Flood Statement
National Weather Service Mobile AL
750 PM CDT Mon Jul 13 2020

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 700 AM CDT.

&&


MSC039-041-153-141200-
/O.EXT.KMOB.FL.W.0069.000000T0000Z-200714T1200Z/
/LEKM6.1.ER.200711T0630Z.200712T0800Z.200714T0600Z.NO/
750 PM CDT Mon Jul 13 2020

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Chickasawhay At Leakesville.
* Until Tuesday morning.
* At 7:15 PM CDT Monday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:15 PM CDT Monday was 20.9 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 15.6 feet Saturday 
  evening.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 12/20/2019.


&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858

$$

MOB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jul 10, 6:21 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 10, 6:21 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
621 AM CDT Fri Jul 10 2020

.AVIATION...
12Z issuance...Isolated to scattered showers and storms will
affect much of the area today then end during the early evening
hours. Westerly to northwesterly winds 5 to 10 knots today become
light and variable tonight. VFR conditions prevail through the
period except for MVFR conditions with the stronger storms and
also possibly with patchy late night/early morning fog. /29

&&

.PREV DISCUSSION... /issued 423 AM CDT Fri Jul 10 2020/

..DANGEROUS HEAT INDICES EXPECTED FRIDAY THROUGH THE WEEKEND
ACROSS MUCH OF THE AREA...

NEAR TERM UPDATE /Now Through Saturday/...A deep layer northwesterly
flow persists over the forecast area through the period between
an eastern states upper trof and a large upper ridge which extends
from the southwestern states into the Gulf. An unusual attribute
for this pattern has been abundant deep layer moisture which has
persisted over the area with precipitable water values near 2.0
inches. The mechanism for this is a southerly deep layer flow over
the western Gulf which is drawing high moisture content air into
the Southern/Central Plains which despite the subsidence from the
upper ridge is then caught up in the northwesterly flow aloft and
flows into the forecast area. The eastern states upper trof breaks
this down at least temporarily with much drier air finally
advected into the area overnight with precipitable water values
dropping to 1.0 to 1.5 inches. The moisture transport mechanism
starts to recover on Saturday and brings increasing deep layer
moisture (precipitable water values 1.5-2.0 inches) into the
western portion of the area late in the afternoon. As a series of
shortwaves continue to move across the area within the
northwesterly flow aloft along with daytime heating, expect
scattered showers and storms today then coverage will be isolated
at best for much of the area on Saturday except for potentially
scattered coverage mainly over interior southeast Mississippi.
Some strong storms are possible each day, and a severe storm or
two cannot be ruled out. Highs today will be 90 to 95 with mid to
upper 90s for Saturday. In coordination with area offices, have
expanded the Heat Advisory to include the entire area today for
heat index values of up to 108 to 112. For Saturday, similar heat
index values are expected over the southern portion of the area
but drier air mixing down will probably limit heat index values to
below heat advisory criteria over interior areas. Lows tonight
range from the mid 70s inland to the upper 70s at the coast. A low
risk of rip currents continues through the period. /29

SHORT TERM /Saturday Night Through Sunday Night/...This weekend
will be HOT! The local area remains positioned between an upper
level ridge building to the east out of the Desert Southwest and
an upper level trough digging down the East Coast. This pattern
places us firmly in northwest flow aloft with a few shortwaves
sliding through the area in between the two aforementioned
features. This will favor the development of an MCS (or
potentially a remnant outflow) sliding into or near the area in
the short term.

Showers and storms may linger across inland areas a little past
sunset on Saturday evening, but otherwise expecting a dry evening.
Scattered thunderstorm activity is expected again during the heat of
the day on Sunday. Slightly drier mid-level air is noted in forecast
soundings on Sunday afternoon, which may increase the threat for a
few wet microbursts. Strong to potentially severe storms are
possible Sunday afternoon as the dry, northwest flow aloft moves
over the the moist airmass below with MLCAPE of 2000+ J/kg (and
SBCAPE of 3-4000 J/kg), decent DCAPE, and steep low level lapse
rates (especially across the northern portion of the area). Showers
and storms will linger across inland areas through the overnight
hours on Sunday into early Monday morning, especially across south
central Alabama.

Sunday morning will be muggy, but heat stress will be the main issue
as we head into the late morning through early evening hours.
Afternoon temperatures will top out in the mid to upper 90s inland
on Sunday with low 90s right at the beaches. These hot temperatures
combined with afternoon dewpoints in the 70s and not a lot of cloud
cover will lead to high wet bulb globe temperatures and heat stress
concerns. The heat index will soar into the 106°-112° range on
Sunday and has the potential to not only exceed Heat Advisory
criteria across most of the area, but a few spots may get near the
Excessive Heat Warning criteria. Advisories will be considered once
we get closer in time and once we rule out a potential MCS rolling
across the area during peak heating. The overnight lows will
unfortunately not provide much relief from the heat as we only fall
into the mid to low 70s inland with upper 70s to nearly 80° at the
beaches on both Saturday night and Sunday night. 07/mb

EXTENDED TERM /Monday Through Thursday/...The strong upper ridge
over the Southern Plains late in the weekend will begin to shift
east early next week as an upper trough moves east out over the
western Atlantic. At the surface, a weak frontal boundary will drop
south to near the coast where it becomes nearly stationary through
the remainder of the extended term period. This feature, along with
any residual thunderstorm outflow boundaries and afternoon sea
breezes near the coast will all act as a low level focus for diurnal
shower and thunderstorm activity. The Deep South will remain to the
south of upper ridge axis with a somewhat easterly flow developing
by mid week. Upper level disturbances in the easterlies will also
help keep chances for showers and thunderstorms in the forecast
through the extended period by providing some weak upper level
support. The hot and humid weather should persist through the period
with high temperatures remaining in the lower to middle 90s, and
maybe even a few upper 90s in some locations at times. The Heat
Advisories effective in the near and short term periods may have to
be extended into the middle part of next week. Overnight lows stay
muggy during the extended term as well, mainly in the mid and upper
70s for most locations. /12

MARINE...Moderate westerly winds will support Small Craft
Exercise Caution wording over the open Gulf waters today and may
also support this Sunday night into Monday morning. No other
impacts are forecast except winds and waves higher near showers
and storms. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 11 AM this morning to 6 PM CDT this evening
     for ALZ051>060-261>266.

FL...Heat Advisory from 11 AM this morning to 6 PM CDT this evening
     for FLZ201>206.

MS...Heat Advisory from 11 AM this morning to 6 PM CDT this evening
     for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:16 PM CDTHeat AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne17 hr
Jul 10, 9:55 AM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne2 hr
Jul 10, 3:16 PM CDTHeat AdvisoryMOBGeorge, Greene, Perry, Stone27 hr

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.